Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

On the Peculiar Distribution of the U.S. Stock Indexes' Digits

Eduardo Ley
The American Statistician
Vol. 50, No. 4 (Nov., 1996), pp. 311-313
DOI: 10.2307/2684926
Stable URL: http://www.jstor.org/stable/2684926
Page Count: 3

You can always find the topics here!

Topics: Stock market indices, Standard and Poors 500 Index, Outlawry, Statistics, Logarithms
Were these topics helpful?
See something inaccurate? Let us know!

Select the topics that are inaccurate.

  • Download ($14.00)
  • Add to My Lists
  • Cite this Item
On the Peculiar Distribution of the U.S. Stock Indexes' Digits
Preview not available

Abstract

Recent research has focused on studying the patterns in the digits of closely followed stock market indexes. In this paper we find that the series of 1-day returns on the Dow-Jones Industrial Average Index (DJIA) and the Standard and Poor's Index (S&P) reasonably agrees with Benford's law and therefore belongs to the family of anomalous or outlaw numbers.

Page Thumbnails

  • Thumbnail: Page 
311
    311
  • Thumbnail: Page 
312
    312
  • Thumbnail: Page 
313
    313